Byline: Hannah Cherniawsky, Department of Internal Medicine, University of Alberta, Edmonton, Alberta Cross Cancer Institute, Edmonton, Alberta, Canada.; Neesha Merchant; Micheal Sawyer; Maria Ho Abstract RATIONALE: Posterior reversible encephalopathy syndrome (PRES) is a subacute syndrome causing characteristic neurologic and radiologic findings. PRES is predominantly caused by malignant hypertension though it has been associated with immunosuppressive treatments such as chemotherapy. PATIENT CONCERNS: We describe a case of a 58 year old female who developed fluctuant level of consciousness, agitation. DIAGNOSIS: MRI findings were in keeping with posterior reversible encephalopathy syndrome following cycle 6 of palliative gemcitabine and cisplatin therapy for metastatic cholangiocarcinoma. INTERVENTIONS: The patient was managed with magnesium supplementation for hypomagnesemia and amlodipine. OUTCOMES: The patient's level of consciousness returned to normal though she had residual neurologic deficits impairing her ability to drive and impacting her balance. CONCLUSIONS: Cisplatin is a documented causative agent of PRES though gemcitabine is rarely associated with the syndrome. Combination cisplatin and gemcitabine therapy causing radiologically proven PRES has been documented in only 3 previous case reports. Gemcitabine's poor blood-brain barrier penetration makes it an unlikely culprit of central nervous system (CNS) toxicities. Our case and previous reports suggest higher doses may contribute to CNS toxicities such as PRES. Additionally, an emerging trend of hypomagnesemia associated with PRES has been documented inside and outside the context of malignancy and suggests a possible target for treatment and prevention warranting further investigation.